How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 26146
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Why is it important that when you stop using

Customer Question

why is it important that when you stop using furosemide/Lasix that you taper rather then just stop using the medication?
Submitted: 10 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 10 months ago.
I'm not aware of such a warning. Do you recall a reason given for that warning?
Customer: replied 10 months ago.
so there is no problem discontinuing use of that furosemide without tapering?
Expert:  Dr. Michael Salkin replied 10 months ago.
You wouldn't want to discontinue it if it were necessary to prevent congestive heart failure from arising. In general, the lowest effective dose is the correct dose. Heart failure patients usually remain on a lowest effective dose lifelong. This lowest effective dose tends to increase as time passes. Please continue our conversation if you wish.
Customer: replied 10 months ago.
so, if a dog was not in heart failure, and showed no signs of going into heart failure, was prescribed furosemide and enalapril ,, would it be possible to discontinue use of medication?
Expert:  Dr. Michael Salkin replied 10 months ago.
Certainly. There's no evidence that either drug can forestall the development of heart failure.
Customer: replied 10 months ago.
ok thanks again!
Expert:  Dr. Michael Salkin replied 10 months ago.
You're welcome!